Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 129, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 2, 2006, 3:54 PM CDT for Comal County, Guadalupe County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2006, 3:54 PM CDT (20:54 UTC)
- Expired
- May 2, 2006, 5:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
Counties Comal County, TX, Guadalupe County, TX
The radar
The Austin/San Antonio radar (KEWX), 9 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.9 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3515 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 492 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KEWX 022055
SVREWX
TXC091-187-022200-
/O.NEW.KEWX.SV.W.0129.060502T2054Z-060502T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
354 PM CDT TUE MAY 2 2006
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES...
COMAL
GUADALUPE
* UNTIL 500 PM CDT
* AT 352 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED NEAR NEW BRAUNFELS...AND NEARLY STATIONARY.
* OTHER LOCATIONS IN THE WARNING INCLUDE ZORN AND SMITHSON VALLEY.
LAT...LON 2963 9824 2993 9818 2991 9813 2984 9804
2979 9803 2976 9800 2983 9793 2984 9789
2957 9805
$$1 follow-up statement
000 WWUS54 KEWX 022119 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 420 PM CDT TUE MAY 2 2006 TXC091-187-022200- /O.CON.KEWX.SV.W.0129.000000T0000Z-060502T2200Z/ COMAL TX-GUADALUPE TX- 420 PM CDT TUE MAY 2 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR GUADALUPE AND COMAL COUNTIES... AT 410 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM WAS STILL PRODUCING NICKEL SIZE HAIL NEAR INTERSTATE 35 AND SOUTH LOOP 337 IN NEW BRAUNFELS. THIS STORM WAS LOCATED OVER THE SOUTHERN HALF OF NEW BRAUNFELS AND REMAINS NEARLY STATIONARY. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER THE SOUTHEAST HALF OF COMAL AND SOUTHWEST QUARTER OF GUADALUPE COUNTIES. LAT...LON 2962 9830 2981 9816 2967 9794 2945 9807 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 12:53 PM CDT, 3 hours 1 minute earlier.
Area forecast discussion, May 2, 12:53 PM CDT, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1253 PM CDT TUE MAY 2 2006 .AVIATION...VFR CONDS BECOMING AFTER 04Z MVFR CIGS DVLPG OVER KSAT AND KAUS TERMINAL AREAS. VRBL CIGS KAUS TERMINAL AREA BRFLY IFR CIGS BTWN 13Z AND 16Z. AFT 16Z VFR CONDS. SE WINDS AROUND 15 KTS TIL 00Z BECOMING 10 TO 15 KTS THEREAFTER. && .PREV DISCUSSION... (ISSUED 1106 AM CDT TUE MAY 2 2006) UPDATE...ONLY MINOR UPDATES TO THE FORECAST THIS MORNING. HAVE UPDATED THE SKY GRIDS TO ACCOUNT FOR CURRENT CONDITIONS. OTHERWISE...FORECAST LOOKS GOOD AND IS ON TRACK. UPDATES WILL BE OUT SHORTLY. PREV DISCUSSION... (ISSUED 658 AM CDT TUE MAY 2 2006) AVIATION... MVFR CIGS WL LIFT THEN SCT BY 18Z. SLY WNDS 10 TO 20 KTS WL HOLD THRU SS. AFT SS, ANOTHER UPR TROF DIGS OVR THE ROCKIES. THIS WL HELP MVFR CIGS DVLP EARLIER TNGT. PREV DISCUSSION... (ISSUED 422 AM CDT TUE MAY 2 2006) DISCUSSION... RIDGE ALOFT IS FORECAST TO WEAKEN THE NEXT FEW DAYS IN ADVANCE OF 500 HPA TROF FORECAST TO DEVELOP OVER THE WESTERN U.S. THU AND FRI AND THEN MOVE EAST ACROSS THE SOUTH PLAINS. IN THE MEANTIME... CONTINUED SOUTHERLY WINDS THRU THURSDAY WILL CONTINUE THE LATE NIGHT AND EARLY MORNING CLOUDINESS TO PARTLY CLOUDY AFTERNOON WEATHER PATTERN. A FEW SHORT-WAVE TROFS COMING OFF THE EVOLVING 500 HPA LOW MAY SUPPORT ISOLATED SHOWERS AND THUNDERSTORMS ACTIVITY FORMING OVER WEST TEXAS AND NORTHEAST MEXICO THAT MOVES NEAR THE RIO GRANDE IN THE EVENING HOURS WEDNESDAY AND THURSDAY. ON FRIDAY WARMUP AHEAD OF COLD FRONT IS EXPECTED TO MODERATE FRIDAY NIGHT AND SATURDAY AS COOL FRONT MOVES ACROSS THE AREA. THE BEST LIFT FOR SHOWERS WITH THE PREDICTED 500 HPA TROF AND COOL FRONT SHOWS UP LATE FRIDAY AND ON FRIDAY NIGHT AND PART OF SATURDAY MORNING. THIS IS THE PERIOD THAT WAS INDICATED FOR A CHANCE OF SHOWERS OR THUNDERSTORMS. ON SATURDAY AFTERNOON FORECASTS SHOW GRADUAL INCREASE IN RIDGE ALOFT FROM THE WEST THAT BUILDS UP WITH TIME IN THE EARLY PART OF NEXT WEEK. THIS WOULD FAVOR PARTLY CLOUDY CONDITIONS SUNDAY THROUGH THE EARLY PART OF NEXT WEEK. EWX WATCHES/WARNINGS/ADVISORIES... NONE. EWX WATCHES/WARNINGS/ADVISORIES... NONE. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 03/02
Hazardous weather outlook, May 2, 5:29 AM CDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 529 AM CDT TUE MAY 2 2006 TXZ171>173-183>194-202>209-217>225-228-031030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 529 AM CDT TUE MAY 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED EVENING THUNDERSTORMS OVER THE RIO GRANDE PLAINS AND EDWARDS PLATEAU WILL PRODUCE GUSTY WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. OTHERWISE SCATTERED THUNDERSTORMS FRIDAY MAY APPROACH SEVERE LIMITS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED FRIDAY.
In the hours before
Local storm report, May 2, 3:52 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
352 PM CDT TUE MAY 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL 1 E NEW BRAUNFELS 29.70N 98.10W
05/02/2006 M0.88 INCH COMAL TX TRAINED SPOTTER
&&
JPBThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 3:59 PM CDT | Severe Thunderstorm Warning | EWX | Bastrop | 61 min |
| May 2, 4:27 PM CDT | Flash Flood Warning | EWX | Comal | 2 hr |
| May 2, 4:57 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 63 min |
| May 2, 5:10 PM CDT | Flash Flood Warning | EWX | Bexar | 3 hr |
| May 2, 5:18 PM CDT | Severe Thunderstorm Warning | EWX | Caldwell | 57 min |
| May 2, 6:00 PM CDT | Severe Thunderstorm Warning | EWX | Bexar | 60 min |
| May 2, 6:17 PM CDT | Severe Thunderstorm Warning | EWX | Atascosa | 58 min |
| May 2, 6:29 PM CDT | Severe Thunderstorm Warning | EWX | Medina | 61 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.